Advertisement

The classical 1-system of Q (7, q) and two-character sets

  • Antonio Cossidente
Article
  • 78 Downloads

Abstract

We will show that associated with the classical 1-system of the elliptic quadric Q (7, q) are certain infinite families of two-character sets with respect to hyperplanes, and partial ovoids of Q +(15, q).

Keywords

Line-spread 1-system Finite orthogonal group Finite symplectic group Maximal subgroup Two-character set Partial ovoid 

Mathematics Subject Classifications (2000)

05B25 05E30 94B25 

References

  1. 1.
    Calderbank R., Kantor W.M.: The geometry of two-weight codes. Bull. London Math. Soc. 18, 97–122 (1986)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Conway J.H., Curtis R.T., Norton S.P., Parker R.A., Wilson R.A.: Atlas of Finite Groups. Oxford University Press, Eynsham (1985)MATHGoogle Scholar
  3. 3.
    Cossidente A., King O.H.: Twisted tensor product group embeddings and complete partial ovoids on quadrics in PG(2t−1, q). J. Algebra 273(2), 854–868 (2004)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cossidente A., King O.H.: Maximal subgroups of finite orthogonal groups stabilizing spreads of lines. Comm. Algebra 34(12), 4291–4309 (2006)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    De Winter S., Thas J.A.: On semi-pseudo-ovoids. J. Algebraic Combin. 22(2), 139–149 (2004)CrossRefGoogle Scholar
  6. 6.
    Delsarte Ph.: Weights of linear codes and strongly regular normed spaces. Discrete Math. 3, 47–64 (1972)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Dye R.H.: Partitions and their stabilizers for line complexes and quadrics. Ann. Mat. Pura Appl. 114(4), 173–194 (1977)MATHMathSciNetGoogle Scholar
  8. 8.
    Ebert G.L.: Partitioning projective geometries into caps. Canad. J. Math. 37, 1163–1175 (1985)MATHMathSciNetGoogle Scholar
  9. 9.
    Kantor W.M., Liebler R.: The rank 3 permutation representations of the finite classical groups. Trans. Amer. Math. Soc. 271, 1–71 (1982)MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Luyckx D.: m–systems of finite classical polar spaces. Ph.D. Thesis, Ghent University (2002).Google Scholar
  11. 11.
    Luyckx D., Thas J.A.: The uniqueness of the 1-system of Q (7, q), q odd. J. Combin. Theory Ser. A 98(2), 253–267 (2002)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Luyckx D., Thas J.A.: The uniqueness of the 1-system of Q (7, q), q even. Discrete Math. 294, 133–138 (2005)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Shult E.E., Thas J.A.: m-systems of polar space. J. Combin. Theory Ser. A 68, 184–204 (1994)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Dipartimento di Matematica e InformaticaUniversità degli Studi della BasilicataPotenzaItaly

Personalised recommendations